Nursing diagnosis ideas

  1. Hey all,
    Can anyone give me some information or advice on a nursing diagnosis for a patient who was given a medication that she was allergic to.
    My patient was given Phenergan which she is allergic to, for vomiting and diarrhea.
    Her symptoms are: increased heart rate of 110 (past rates never went over 80), nausea, dehydration, sleepiness but able to wake up, weak S1 and S2 heart sounds.

    My instructor told me that her allergic reaction and dehydration was the most priority for my diagnosis list; however, I am having trouble with a diagnosis for the allergy.

    Her medical history is CAD and COPD.

    Please I need help
    •  
  2. 5 Comments

  3. by   smk1
    Quote from smokes06
    Hey all,
    Can anyone give me some information or advice on a nursing diagnosis for a patient who was given a medication that she was allergic to.
    My patient was given Phenergan which she is allergic to, for vomiting and diarrhea.
    Her symptoms are: increased heart rate of 110 (past rates never went over 80), nausea, dehydration, sleepiness but able to wake up, weak S1 and S2 heart sounds.

    My instructor told me that her allergic reaction and dehydration was the most priority for my diagnosis list; however, I am having trouble with a diagnosis for the allergy.

    Her medical history is CAD and COPD.

    Please I need help
    Well, you said she is dehydrated so:

    Deficient Fluid Volume r/t (whatever you think this is r/t ).
    and if she has CAD/COPD and a drug allergy I would think something like
    Risk for ineffective respiratory function r/t Allergic response to phernergan.

    Hope this leads to something for you.
  4. by   Daytonite
    the statement "allergic reaction" is a medical diagnosis, not a nursing diagnosis by any means. so, you are on the right track by listing out your patient's abnormal symptoms. you just need to match them with suitable nursing diagnoses.

    you can probably use fatigue r/t untoward effect of drug aeb sleepiness [drowsiness, lethargy] or ineffective health maintenance r/t untoward effect of drug aeb sleepiness [drowsiness, lethargy]. here are links to online nursing diagnosis information for fatigue
    http://www1.us.elsevierhealth.com/me...ex.cfm?plan=19
    http://www1.us.elsevierhealth.com/ev...replan_028.php
    and ineffective health maintenance
    http://www1.us.elsevierhealth.com/me...ex.cfm?plan=27
    http://www1.us.elsevierhealth.com/ev...replan_037.php

    for the dehydration you can use deficient fluid volume r/t active fluid volume losses aeb weakness and increased heart rates. other symptoms she might have that you might have missed might include things like dry mucous membranes of the mouth, poor skin turgor, thirst, visual changes, leg cramps and abnormal electrolytes. here are links to online nursing diagnosis information for deficient fluid volume
    http://www1.us.elsevierhealth.com/me...ex.cfm?plan=21
    http://www1.us.elsevierhealth.com/ev...replan_030.php

    sequence the nursing diagnosis for the fluid volume loss first over the one for fatigue or ineffective health maintenance (which ever you might choose to use).
  5. by   traumaRUs
    You can also perhaps use "knowledge deficit related to unknown allergy to phenergan as evidenced by abnormally high heart rate, nausea and vomiting."
  6. by   AggieNurse99
    How about risk for injury r/t phenergan allergy?
  7. by   Hellllllo Nurse
    Quote from maryk99
    How about risk for injury r/t phenergan allergy?
    That's what I was thinking.

close